Alert archive / Mississippi / Wind Advisories in 2008

Wind Advisory 23, NWS Memphis, TN

September 1, 2008Lee County, Phillips County, Arkansas; 6 counties in Mississippi

NWS Memphis, TN issued this wind advisory at Sep 1, 2008, 4:29 AM CDT for Lee County, Phillips County, Arkansas; 6 counties in Mississippi. It took effect at Sep 1, 2008, 7:00 PM CDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Sep 1, 2008, 4:29 AM CDT (09:29 UTC)
In effect from
Sep 1, 2008, 7:00 PM CDT
Expired
Sep 2, 2008, 6:40 PM CDT
In force
24 hr
Issued by
NWS Memphis, TN

Counties Lee County, AR, Phillips County, AR, Coahoma County, MS, Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Tunica County, MS, Yalobusha County, MS

The radar

The Memphis radar (KNQA), 120 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 9.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2008-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1652 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2008-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1652 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
999 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMEG 010929
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
429 AM CDT MON SEP 1 2008

...MAJOR HURRICANE GUSTAV WILL MAKE LANDFALL ALONG THE SOUTHEAST
LOUISIANA COASTLINE LATER THIS MORNING AND MOVE NORTHEAST INTO
WEST CENTRAL OR NORTHWEST LOUISIANA BEFORE STALLING IN THIS AREA
THROUGH WEDNESDAY...

.AS HURRICANE GUSTAV MOVES NORTHWEST INTO LOUISIANA...IT SHOULD
BEGIN TO SLOWLY WEAKEN. TYPICALLY...AFTER HURRICANES MAKE LANDFALL
THEIR WIND FIELDS WEAKEN BUT EXPAND IN AREAL COVERAGE. BY LATER
TONIGHT...THE PRESSURE GRADIENT WILL TIGHTEN ACROSS PORTIONS OF
EAST CENTRAL ARKANSAS AND NORTHWEST MISSISSIPPI. AS THIS
OCCURS...WINDS SHOULD INCREASE TO ADVISORY CRITERIA LATER THIS
EVENING AND CONTINUE THROUGH TUESDAY.

ARZ049-058-MSZ007-010>012-020-021-011730-
/O.NEW.KMEG.WI.Y.0023.080902T0000Z-080903T0000Z/
LEE AR-PHILLIPS-TUNICA-COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE-
YALOBUSHA-
INCLUDING THE CITIES OF...HELENA...TUNICA...CLARKSDALE...
BATESVILLE
429 AM CDT MON SEP 1 2008

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM CDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM CDT
TUESDAY. 

SUSTAINED WINDS UP TO 25 MPH WITH GUSTS BETWEEN 35 AND 40 MPH ARE
POSSIBLE FROM LATE THIS EVENING THROUGH TUESDAY ACROSS PORTIONS OF
EAST CENTRAL ARKANSAS AND NORTHWEST MISSISSIPPI. STRONG WIND GUSTS
WILL BE MOST LIKELY AS RAIN BANDS ASSOCIATED WITH GUSTAV ROTATE
THROUGH THE AREA. THESE WINDS COULD RESULT IN DOWNED TREE LIMBS AND
ISOLATED POWER OUTAGES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

JLH
6 follow-up statements
000 
WWUS74 KMEG 011712
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
1212 PM CDT MON SEP 1 2008

...MAJOR HURRICANE GUSTAV HAS MADE LANDFALL ALONG THE SOUTHEAST
LOUISIANA COASTLINE AND WILL CONTINUE TO MOVE NORTHWEST INTO WEST
CENTRAL OR NORTHWEST LOUISIANA BEFORE STALLING IN THIS AREA
THROUGH WEDNESDAY...

.AS HURRICANE GUSTAV MOVES NORTHWEST THROUGH LOUISIANA...IT
WILL BEGIN TO SLOWLY WEAKEN. TYPICALLY...AFTER HURRICANES MAKE
LANDFALL THEIR WIND FIELDS WEAKEN BUT EXPAND IN AREAL COVERAGE. BY
LATER TONIGHT...THE PRESSURE GRADIENT WILL TIGHTEN ACROSS PORTIONS
OF EAST CENTRAL ARKANSAS AND NORTHWEST MISSISSIPPI. AS THIS
OCCURS...WINDS SHOULD INCREASE TO ADVISORY CRITERIA LATER THIS
EVENING AND CONTINUE THROUGH TUESDAY.

ARZ049-058-MSZ007-010>012-020-021-020000-
/O.CON.KMEG.WI.Y.0023.080902T0000Z-080903T0000Z/
LEE AR-PHILLIPS-TUNICA-COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE-
YALOBUSHA-
INCLUDING THE CITIES OF...HELENA...TUNICA...CLARKSDALE...
BATESVILLE
1212 PM CDT MON SEP 1 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM
CDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM
CDT TUESDAY. 

SUSTAINED WINDS UP TO 25 MPH WITH GUSTS BETWEEN 35 AND 40 MPH ARE
POSSIBLE FROM LATE THIS EVENING THROUGH TUESDAY ACROSS PORTIONS
OF EAST CENTRAL ARKANSAS AND NORTHWEST MISSISSIPPI. STRONG WIND
GUSTS WILL BE MOST LIKELY AS RAIN BANDS ASSOCIATED WITH GUSTAV
ROTATE THROUGH THE AREA. THESE WINDS COULD RESULT IN DOWNED TREE
LIMBS AND ISOLATED POWER OUTAGES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

SJM
000 
WWUS74 KMEG 012348
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
648 PM CDT MON SEP 1 2008

...GUSTY WINDS ASSOCIATED WITH GUSTAV EXPECTED ACROSS PARTS OF EAST
CENTRAL ARKANSAS AND NORTHWEST MISSISSIPPI TONIGHT INTO TUESDAY...

.AS HURRICANE GUSTAV MOVES NORTHWEST THROUGH LOUISIANA...IT WILL
SLOWLY WEAKEN. TYPICALLY AFTER HURRICANES MAKE LANDFALL...THEIR WIND
FIELDS WEAKEN BUT EXPAND IN AREAL COVERAGE. TONIGHT...THE PRESSURE
GRADIENT WILL TIGHTEN ACROSS PORTIONS OF EAST CENTRAL ARKANSAS AND
NORTHWEST MISSISSIPPI. AS THIS OCCURS...WINDS WILL INCREASE TO
ADVISORY CRITERIA THIS EVENING AND CONTINUE THROUGH TUESDAY.

ARZ049-058-MSZ007-010>012-020-021-021000-
/O.CON.KMEG.WI.Y.0023.080902T0000Z-080903T0000Z/
LEE AR-PHILLIPS-TUNICA-COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE-
YALOBUSHA-
INCLUDING THE CITIES OF...HELENA...TUNICA...CLARKSDALE...
BATESVILLE
648 PM CDT MON SEP 1 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT TUESDAY. 

SUSTAINED WINDS UP TO 25 MPH WITH GUSTS BETWEEN 35 AND 40 MPH ARE
POSSIBLE TONIGHT THROUGH TUESDAY ACROSS PORTIONS OF EAST CENTRAL
ARKANSAS AND NORTHWEST MISSISSIPPI. THE STRONGEST WIND GUSTS WILL
LIKELY OCCUR WITH RAIN BANDS ASSOCIATED WITH GUSTAV. THESE WINDS
COULD RESULT IN DOWNED TREE LIMBS AND ISOLATED POWER OUTAGES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

MBS
000 
WWUS74 KMEG 020343
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
1043 PM CDT MON SEP 1 2008

...GUSTY WINDS ASSOCIATED WITH GUSTAV EXPECTED ACROSS PARTS OF
EAST CENTRAL ARKANSAS AND NORTHWEST MISSISSIPPI TONIGHT INTO
TUESDAY...

.AS GUSTAV MOVES NORTHWEST THROUGH LOUISIANA...IT WILL SLOWLY
WEAKEN. TYPICALLY AFTER TROPICAL SYSTEMS MAKE LANDFALL...THEIR
WIND FIELDS WEAKEN BUT EXPAND IN AREAL COVERAGE. TONIGHT...THE
PRESSURE GRADIENT WILL TIGHTEN ACROSS PORTIONS OF EAST CENTRAL
ARKANSAS AND NORTHWEST MISSISSIPPI. AS THIS OCCURS...WINDS WILL
INCREASE TO ADVISORY CRITERIA TONIGHT AND CONTINUE THROUGH TUESDAY.

ARZ049-058-MSZ007-010>012-020-021-021000-
/O.CON.KMEG.WI.Y.0023.000000T0000Z-080903T0000Z/
LEE AR-PHILLIPS-TUNICA-COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE-
YALOBUSHA-
INCLUDING THE CITIES OF...HELENA...TUNICA...CLARKSDALE...
BATESVILLE
1043 PM CDT MON SEP 1 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT TUESDAY. 

SUSTAINED WINDS UP TO 25 MPH WITH GUSTS BETWEEN 35 AND 40 MPH ARE
POSSIBLE TONIGHT THROUGH TUESDAY ACROSS PORTIONS OF EAST CENTRAL
ARKANSAS AND NORTHWEST MISSISSIPPI. THE STRONGEST WIND GUSTS WILL
LIKELY OCCUR WITH RAIN BANDS ASSOCIATED WITH GUSTAV. THESE WINDS
COULD RESULT IN DOWNED TREE LIMBS AND ISOLATED POWER OUTAGES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

MBS
000 
WWUS74 KMEG 020959
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
459 AM CDT TUE SEP 2 2008

...GUSTY WINDS ASSOCIATED WITH GUSTAV EXPECTED ACROSS PARTS OF
EAST CENTRAL ARKANSAS AND NORTHWEST MISSISSIPPI TODAY...

ARZ049-MSZ007-012-021-021100-
/O.CAN.KMEG.WI.Y.0023.000000T0000Z-080903T0000Z/
LEE AR-TUNICA-PANOLA-YALOBUSHA-
INCLUDING THE CITIES OF...TUNICA...BATESVILLE
459 AM CDT TUE SEP 2 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND
ADVISORY. WINDS WILL REMAIN BELOW WIND ADVISORY CRITERIA TODAY ACROSS
LEE COUNTY IN ARKANSAS AND TUNICA...PANOLA...AND YALOBUSHA COUNTIES
IN MISSISSIPPI.

$$

ARZ058-MSZ010-011-020-021800-
/O.CON.KMEG.WI.Y.0023.000000T0000Z-080903T0000Z/
PHILLIPS-COAHOMA-QUITMAN-TALLAHATCHIE-
INCLUDING THE CITIES OF...HELENA...CLARKSDALE
459 AM CDT TUE SEP 2 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

SUSTAINED WINDS UP TO 25 MPH WITH GUSTS BETWEEN 35 AND 40 MPH ARE
POSSIBLE TODAY ACROSS AREAS SOUTHWEST OF A LINE FROM HELENA ARKANSAS
TO CHARLESTON MISSISSIPPI. THE STRONGEST WIND GUSTS WILL LIKELY
OCCUR WITH RAIN BANDS ASSOCIATED WITH TROPICAL DEPRESSION GUSTAV.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KNS
000 
WWUS74 KMEG 021647
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
1147 AM CDT TUE SEP 2 2008

...GUSTY WINDS ASSOCIATED WITH GUSTAV EXPECTED ACROSS PARTS OF
EAST CENTRAL ARKANSAS AND NORTHWEST MISSISSIPPI TODAY...

ARZ058-MSZ010-011-020-030000-
/O.CON.KMEG.WI.Y.0023.000000T0000Z-080903T0000Z/
PHILLIPS-COAHOMA-QUITMAN-TALLAHATCHIE-
INCLUDING THE CITIES OF...HELENA...CLARKSDALE
1147 AM CDT TUE SEP 2 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

SJM
000 
WWUS74 KMEG 022340
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
640 PM CDT TUE SEP 2 2008

ARZ058-MSZ010-011-020-030045-
/O.CAN.KMEG.WI.Y.0023.000000T0000Z-080903T0000Z/
PHILLIPS-COAHOMA-QUITMAN-TALLAHATCHIE-
INCLUDING THE CITIES OF...HELENA...CLARKSDALE
640 PM CDT TUE SEP 2 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE 
WIND ADVISORY.

WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA. EXPECT EAST WINDS
10 TO 15 MPH WITH GUSTS UP TO 25 MPH FOR THE REST OF TONIGHT
ACROSS NORTHWEST MISSISSIPPI AND EAST CENTRAL ARKANSAS.

$$

MBS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Aug 31, 8:56 PM CDT, 7 hours 33 minutes earlier.

Area forecast discussion, Aug 31, 8:56 PM CDT, 7 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
856 PM CDT SUN AUG 31 2008

.DISCUSSION...AS OF 7 PM CDT...HURRICANE GUSTAV WAS CENTERED
ABOUT 260 MILES SOUTH-SOUTHEAST OF NEW ORLEANS. INFRARED SATELLITE
TRENDS INDICATE MAINLY CIRRUS FROM THE PERIPHERY OF THE HURRICANE
GRADUALLY OVERSPREADING THE MID SOUTH. REGIONAL WSR-88D RADAR
SHOWS CONVECTIVE ACTIVITY AS FAR NORTH AS JACKSON AND MERIDIAN
MISSISSIPPI. TEMPERATURES ARE MOSTLY IN THE LOWER 80S AS OF 8 PM
ACROSS THE FORECAST AREA. WILL MAKE SOME MINOR ADJUSTMENTS TO CLOUD
COVER AND TEMPERATURES OVERNIGHT BASED ON SHORT TERM TRENDS. 00Z
MODEL DATA IS SLOWLY STARTING TO COME IN AND WILL WAIT TO MAKE
ANY ADDITIONAL ADJUSTMENTS AT THIS TIME BEYOND TONIGHT.

UPDATED GRIDS WILL BE PUBLISHED SHORTLY.

&&

.PREV DISCUSSION... /ISSUED 315 PM CDT SUN AUG 31 2008/

DISCUSSION...

HURRICANE GUSTAV CONTINUES TO MOVE NORTH-NORTHWEST OVER THE OPEN
WATERS OF THE GULF OF MEXICO. GUSTAV HAS WEAKENED SOME SINCE HITTING
WESTERN CUBA BUT IS STILL EXPECTED TO REGAIN STRENGTH BEFORE HITTING
THE LOUISIANA COAST ON MONDAY.

THE MIDSOUTH IS ALREADY SEEING SOME CLOUDS EVEN SHOWERS FROM GUSTAV.
EXPECT MORE CLOUDS TO BEGIN MOVING NORTHWARD INTO NORTHEAST
MISSISSIPPI DURING THE OVERNIGHT HOURS. THE SHOWERS THAT HAVE
DEVELOPED SHOULD DISSIPATE BY 00Z AS THE SUN SETS AND THE SHOWERS
LOSE THE DAYTIME HEATING. THUS WILL INTRODUCE SOME EARLY EVENING
WORDING IN REGARDS TO SHOWERS. WILL ALSO GO WITH A RANGE OF OF
MOSTLY CLEAR TO PERHAPS MOSTLY CLOUDY FROM NORTHWESTERN SECTIONS OF
THE CWA TO SOUTHEASTERN SECTIONS. LOWS WILL BE WARMER WITH THE
CLOUDS AROUND. EXPECT READINGS IN THE 70S EVERYWHERE.

ON MONDAY...AS GUSTAV MAKES LANDFALL...EXPECT A FEW OUTER BANDS TO
MOVE INTO NORTHEAST MISSISSIPPI. NOT EXPECTING AN ALL DAY RAIN
THOUGH...WILL CONTINUE WITH 30 POPS. HIGHS WILL BE IN THE UPPER 80S
ACROSS MUCH OF NORTH MISSISSIPPI DUE TO THE CLOUD COVER WITH WARMER
READINGS IN THE LOWER 90S ACROSS NORTHERN SECTIONS OF THE MIDSOUTH.

MONDAY NIGHT AND TUESDAY...BETTER CHANCES FOR RAIN WILL OCCUR FROM GUSTAV.
THE BEST CHANCES OF SEEING RAIN WILL ALSO SHIFT TO NORTHWEST
MISSISSIPPI AND PORTIONS OF EAST ARKANSAS. WINDS WILL ALSO BE GUSTY
BUT ARE EXPECTED TO STAY WELL BELOW TROPICAL STORM STRENGTH.
ALTHOUGH...A WIND ADVISORY COULD BE NEEDED FOR NORTHWEST
MISSISSIPPI. IN ADDITION...SOME THUNDERSTORMS THAT OCCUR ON TUESDAY
FROM BANDS FROM GUSTAV COULD BE SEVERE AND ISOLATED TORNADOES CAN
NOT BE RULED OUT. THERE IS A SLIGHT RISK FOR SOUTHWEST PORTIONS OF
THE CWA. TEMPERATURES WILL BE COOLER WITH HIGHS IN THE 80S.

TUESDAY NIGHT THROUGH THE REST OF THE FORECAST...FORECAST DEPENDS ON
THE EVENTUAL TRACK OF GUSTAV. GFS CONTINUES TO SHOW GUSTAV STALLING
OUT OVER LOUISIANA...EAST TEXAS AND SOUTHERN ARKANSAS. WHILE THE
ECMWF SHOWS GUSTAV EVENTUALLY GETTING PICKED UP AND MOVED NORTHEAST
WITH AN APPROACHING UPPER TROUGH. REGARDLESS...STILL EXPECT RAIN
CHANCES FOR EAST ARKANSAS. THE AMOUNT OF RAINFALL IS DEPENDENT ON
WHERE THE REMNANT LOW OF GUSTAV IS LOCATED. THUS THERE IS STILL THE
POSSIBILITY FOR HEAVY RAIN ACROSS EAST ARKANSAS. THUS A FLASH FLOOD
WATCH COULD BE NEEDED AT A LATER TIME FOR WESTERN SECTIONS OF THE
CWA. STAY TUNED TO FUTURE FORECASTS. TEMPERATURES WILL REMAIN IN THE
80S FOR HIGHS FROM CLOUD COVER AND RAIN. LOWS WILL BE IN THE 70S.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  74  91  74  85 /  10  20  30  70
MKL  70  91  70  85 /  10  20  20  50
JBR  71  91  72  85 /  10   0  30  60
TUP  72  89  72  84 /  10  30  40  60

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Aug 31, 3:30 PM CDT, 12 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
330 PM CDT SUN AUG 31 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-012230-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
330 PM CDT SUN AUG 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HURRICANE GUSTAV IS EXPECTED TO MOVE INTO THE GULF OF MEXICO LATER
TODAY AND REACH THE CENTRAL LOUISIANA COAST BY MONDAY EVENING.
RAIN AND THUNDERSTORMS ASSOCIATED WITH HURRICANE GUSTAV COULD
BEGIN TO AFFECT PORTIONS OF THE MID-SOUTH ON MONDAY. THERE IS A
SLIGHT RISK OF SEVERE WEATHER ACROSS SOUTHERN PORTIONS OF THE
MID-SOUTH GENERALLY SOUTH OF A LINE FROM MARIANNA ARKANSAS TO
ABERDEEN MISSISSIPPI. AS GUSTAV MOVES INLAND ON TUESDAY...SOME
SEVERE THUNDERSTORMS MAY DEVELOP IN THE SLIGHT RISK AREA WITH
ISOLATED TORNADOES AND DAMAGING WINDS BEING THE MAIN THREAT. HEAVY
RAIN IS ALSO POSSIBLE TUESDAY THROUGH LATE IN THE WEEK AS GUSTAV
MOVES SLOWLY. THE ACTUAL TRACK OF GUSTAV WILL DETERMINE THE
EXTENT OF THE SEVERE WEATHER AND FLASH FLOODING THREAT SO STAY
TUNED TO THE LATEST FORECAST OVER THE NEXT FEW DAYS CONCERNING
POSSIBLE IMPACTS FROM GUSTAV.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

KRM

Nearby

Wind Advisories in Mississippi, 2008Wind Advisories in Arkansas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.